Playing Around Loudly and Tylenol PM

Discussion in 'Support' started by Obo, Jul 15, 2015.

tinnitus forum
    1. Obo

      Obo Member

      Tinnitus Since:
      06/1998
      Hi everyone!!
      I don't know if I am having a spike or if my T has gotten worse. The other night I was playing with my kids and I was yelling and screaming- not at them just having fun. I yelled maybe 5 minutes off and on. That night I noticed my T was louder. Could my yelling caused it it go up? Also I have taken Tylenol PM for about 2 months to help me sleep ( nothing to do with my T). Could that be another cause if it? This started on Monday night and it's still a bit louder.
      Thanks in advance for your answers.
       
    2. Nucleo

      Nucleo Member Benefactor

      Tinnitus Since:
      02/2011
      Tylenol for 2 months for sleep? Why? How?
       
    3. Obo

      Obo Member

      Tinnitus Since:
      06/1998
      I wasn't able to fall asleep and it helped. It wasn't every single night for 2 months.
       
    4. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      So, tylenol PM is a mixture of two different drugs:

      Acetaminophen (APAP) - this is a non-steroidal painkiller, which is the primary ingredient in most Tylenol products. This is a very dangerous drug. Any frequent use can damage the liver. Any frequent use combined with any amount of alcohol consumption can really damage the liver, and it takes the body several days to completely clear APAP out. Long term studies have also shown an association between APAP consumption and hearing loss!

      Diphenhydramine -
      this is a second-generation antihistamine, which is the primary ingredient in most Benadryl products. It's not especially alarming, compared to APAP, but it is worth noting that it exerts serotonin reuptake inhibition in addition to its anticholergenic activity, so using it routinely over a period of time is not entirely dissimilar from taking an SSRI like Prozac.

      All of the sleep-producing action of Tylenol PM comes from the Diphenhydramine. Thus, if you are taking this as a sleep aid and not as a painkiller, you are much better off to just take an equivalent dose of generic Diphenhydramine. Otherwise you're just putting a ton of stress on your liver/ears for no good reason.
       
    5. Obo

      Obo Member

      Tinnitus Since:
      06/1998
      Thank you so much for that reply!! I wasn't taking it as a pain reliever. If I need to take a sleep aid I will try a generic brand not Tylenol pm.
       
    6. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Sounds like a plan -- and I should say, aside from acute liver damage from taking huge doses, the risks of Tylenol are small, but insidious. Meaning, that I would be very surprised if you did any damage from taking Tylenol regularly for a few weeks, but it's definitely not something you want to do for years on end.

      I still use Tylenol when I have a bad fever and am in a lot of pain, but I do not take it otherwise.
       
    7. Obo

      Obo Member

      Tinnitus Since:
      06/1998
      Thank you very much for your kind words- they help!!!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.